# SDR IXXA199561

- Difficulty date: June 30, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N786AL
- Make and model: Doug DC-8-63F
- Aircraft serial: 46121
- Engine: Pwa JT3D7
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Bearing
- Condition: Damaged
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

EINN/DTW - IN CRUISE BETWEEN EINN AND DTW, THE NR 3 ENGINE OIL FILTER BYPASS LIGHT ILLUMINATED WITH NORMAL PRESSURE, BUT OIL TEMP CLIMBED SOMEWHAT ABOVE THE NORMAL RANGE.  WHEN THE THROTTLE WAS RETARDED, THE BYPASS LIGHT REMAINED ON, ENGINE WAS PRECAUTIONARILY SHUT DOWN.  INSPECTION OF THE ENGINE ON THE GROUND IN DTW REVEALED BEARING-TYPE METAL IN THE SCREEN.  SHOP TEAR DOWN OF THE ENGINE CONFIRMED NR 4 BEARING DETAIL 2 WAS DAMAGED AND THAT ITS CAGE HAD FAILED.  (X)
